Hail, Madison
- When
- May 26, 9:59 AM CST
- Where
- Madison County, 0.89 mi NE of Huntsville Park
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 34.710, -86.610
Nickel size hail was reported at the intersectoin of Bob Wallace and Triana.
Thunderstorms developed during the late morning hours along and ahead of a cold front in northwest into north central Alabama. One of the more severe storms produced hail up to golf ball sized.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS HUN wrote it up.
Thunderstorms developed during the late morning hours along and ahead of a cold front in northwest into north central Alabama. One of the more severe storms produced hail up to golf ball sized. Trees and power lines were knocked down in a few areas.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before the first event at May 26, 8:35 AM CST, 1 hour 24 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE HUNTSVILLE AL 935 AM CDT THU MAY 26 2011 .UPDATE...MORNING UPDATE && .DISCUSSION...SVR TSTM WATCH 379 HAS BEEN ISSUED FOR MOST OF N CNTRL AND NE AL...ALONG WITH FRANKLIN CO TN. THE SVR WATCH IS IN EFFECT THROUGH 5 PM...ALTHOUGH THE WATCH MAY BE ABLE TO BE CANCELLED EARLY ONCE THE LINE CLEARS THE AREA TO THE E AND NO ADDITIONAL CONVECTION DEVELOPS ALONG/AHEAD OF THE LINE. FORTUNATELY...THIS LINE DOES NOT APPEAR QUITE AS STRONG AS THE EARLY MORNING SQ LINE. ALTHOUGH GIVEN THE AMOUNT OF BULK SHEAR IN PLACE COUPLED WITH INCREASING SFC-BASED INSTABILITY...AN ISOLATED TORNADO CAN NOT BE RULED OUT IN THE WATCH AREA...ALTHOUGH THE PROB IS QUITE LOW. RAIN CHANCES WERE INCREASED SLIGHTLY AS WELL IN THE WATCH AREA...WITH MOST/IF NOT ALL OF THE CONVECTIVE ACTIVITY XPCTED TO MOVE OUT OF THE AREA THIS EVENING AS THE COLD FRONT BEGINS TO ADVANCE EWD. NO OTHER CHANGES WERE MADE TO THE ONGOING FORECAST AT THIS POINT. && .AVIATION...A LINE OF SHOWERS AND THUNDERSTORMS...DESPITE SOME BACK BUILDING RECENTLY...SHOULD PUSH EAST OF THE MSL TERMINAL BY 12Z. HOWEVER...A LINE OF SHOWERS AND THUNDERSTORMS WILL STILL BE OVER OR NEAR THE HSV TERMINAL BETWEEN 12 AND 13Z BASED ON RADAR TRENDS. THIS WILL KEEP MVFR TO IFR CIGS OR VSBYS IN THE FORECAST DURING THIS TIME. SW WINDS AROUND 15 KTS WITH GUSTS TO AROUND 20 KTS WILL OCCUR THROUGH MUCH OF THE DAY. EXPECT A FRONT TO APPROACH BOTH LOCATIONS BETWEEN 20 AND 24Z TODAY. THIS WILL PRODUCE ANOTHER ROUND OF TSRA...BETWEEN 22Z AND 24Z AT MSL AND BETWEEN 00Z AND 03Z AT HSV TERMINALS. THIS WILL AGAIN LOWER VSBYS OR CIGS TO MVFR OR IFR CRITERIA. THE PASSAGE OF THE FRONT WILL SWITCH WINDS TO THE NW BY 03Z AT BOTH TERMINALS. PUT IN MVFR VSBYS FOR FOG DEVELOPMENT FRIDAY MORNING. && .PREVIOUS DISCUSSION...CURRENT WATER VAPOR SATELLITE IMAGERY INDICATES THAT AN UPPER LOW OVER CENTRAL MISSOURI IS PROGRESSING SLOWLY EASTWARD AND SHOULD CONTINUE TO FILL AS IT APPROACHES THE MISSOURI-ILLINOIS BORDER LATER THIS MORNING. A WEAKENING SURFACE LOW ASSOCIATED WITH THIS FEATURE WILL LIKEWISE LIFT NORTHEASTWARD ALONG AND NORTH OF THE OHIO RIVER THROUGH THE MORNING. THE REMNANTS OF NUMEROUS SHOWERS AND THUNDERSTORMS -- WHICH DEVELOPED YESTERDAY ALONG A LOW-LEVEL TROUGH/CONFLUENCE AXIS EXTENDING SOUTHWARD FROM THE SURFACE LOW --CONTINUE TO PROGRESS EASTWARD THROUGH THE LOWER TENNESSEE VALLEY...WITH LINGERING SHOWERS/STORMS POSSIBLE FOR THE REMAINDER OF THE MORNING. MODELS ARE IN GENERAL AGREEMENT THAT THE MISSISSIPPI VALLEY UPPER LOW AND ASSOCIATED SURFACE CYCLONE WILL BOTH CONTINUE TO WEAKEN AS THEY EJECT NORTHEASTWARD OVER THE OHIO VALLEY AND TOWARD THE SOUTHEASTERN GREAT LAKES REGION THROUGHOUT THE DAY TODAY. ANOTHER EPISODE OF CONVECTION IS EXPECTED TO DEVELOP AS THE TRAILING SURFACE TROUGH AXIS ADVANCES EASTWARD ACROSS THE REGION...WITH THIS MOST LIKELY TO OCCUR DURING THE AFTERNOON HOURS. OVERALL...MODELS SUGGEST A LOWER AREAL COVERAGE OF THUNDERSTORMS THIS AFTERNOON...WHICH SEEMS PLAUSIBLE AS EXTENSIVE CLOUDS AND LINGERING OUTFLOW AIR FROM THE CURRENT PRECIPITATION SHOULD LIMIT DESTABILIZATION TO SOME EXTENT...AND PWAT VALUES ARE ONLY FORECAST TO RECOVER INTO THE 1.2-1.3 INCH RANGE. DESPITE THIS...POINT FORECAST SOUNDINGS FROM THE NAM/GFS/UKMET/ECMWF ALL INDICATE STEEP MID-LEVEL LAPSE RATES AND SOUTHWESTERLY UNIDIRECTIONAL WIND PROFILES INCREASING TO 35-45 KNOTS ALOFT...WHICH WILL SUPPORT A THREAT FOR LARGE HAIL AND DAMAGING WINDS WITH THE STRONGEST UPDRAFTS. SCATTERED SHOWERS AND THUNDERSTORMS WILL LINGER INTO THE EARLY EVENING HOURS ACROSS THE SOUTHEASTERN PORTION OF THE FORECAST AREA...BUT THE GREATEST FOCUS FOR PRECIPITATION BEYOND THIS POINT SHOULD SHIFT TO THE SOUTH AND EAST OF THE LOCAL AREA...AS THE LOW AND MID-LEVEL TROUGHS DRIFT EASTWARD TOWARD THE SOUTHERN APPALACHIANS AND BECOME MORE DIFFUSE. THE COMBINATION OF LIGHT NORTHWEST WINDS... CLEARING SKIES...AND LINGERING BOUNDARY LAYER MOISTURE WILL LIKELY RESULT IN AREAS OF MIST/FOG DEVELOPING OVERNIGHT. BY FRIDAY...WEAK SHORTWAVE RIDGING ALOFT WILL BUILD OVER THE AREA DOWNSTREAM FROM AN UPPER LOW SPREADING EAST-NORTHEASTWARD ACROSS THE NORTHERN PLAINS... AND THIS WILL LEAD TO DRY WEATHER CONDITIONS. HIGH TEMPERATURES MAY ACTUALLY BE A FEW DEGREES COOLER...IN REGIME DOMINATED BY MORNING CLOUDS AND LIGHT NORTHWEST FLOW AS SURFACE RIDGE AXIS SHIFTS EASTWARD ACROSS THE OHIO/TENNESSEE VALLEYS. MODELS INDICATE THAT THE MID-LEVEL ANTICYCLONE WILL BECOME EVEN MORE ESTABLISHED FROM FRIDAY NIGHT INTO SATURDAY NIGHT...AS ANOTHER UPPER LOW MOVES ONSHORE ALONG THE PACIFIC COAST AND BEGINS TO DIG SOUTHEASTWARD OVER THE GREAT BASIN. THIS WILL RESULT IN A CONTINUATION OF DRY WEATHER AND WARMER TEMPERATURES... ESPECIALLY AS WINDS RETURN FROM THE SOUTHEAST IN RESPONSE TO A DEEPENING LEE CYCLONE OVER THE SOUTHERN HIGH PLAINS. A DRY AND VERY WARM WEATHER PATTERN STILL APPEARS TO BE IN STORE FOR THE TENNESSEE VALLEY THROUGHOUT THE REMAINDER OF THE EXTENDED FORECAST PERIOD...ALTHOUGH A SUBSTANTIAL AMOUNT OF UNCERTAINTY EXISTS BETWEEN THE GFS/ECMWF REGARDING THE STRENGTH OF THE MID-LEVEL HIGH OVER NORTHERN ALABAMA/SOUTHERN MIDDLE TENNESSEE. DURING THE PERIOD FROM SUNDAY THROUGH WEDNESDAY...THE GFS MAINTAINS STRONGER MID-LEVEL RIDGING OVER THE AREA...AS THE PREVIOUSLY MENTIONED GREAT BASIN UPPER LOW BEGINS TO PIVOT NORTHEASTWARD ACROSS THE NORTHERN ROCKIES/PLAINS. THE ECMWF...ON THE OTHER HAND...DEVELOPS A WEAK CUTOFF UPPER LOW OVER FLORIDA AND ADJACENT PORTIONS OF THE EASTERN GULF...BEFORE RETROGRADING THIS FEATURE TO THE SOUTHWEST. THE ONLY REAL EFFECT THAT THIS FEATURE MAY HAVE IS TO INCREASE CLOUD COVER AND REDUCE HIGH TEMPERATURES SOMEWHAT DURING THE UPCOMING WARM PERIOD...BUT WILL GENERALLY NOT DEVIATE MUCH FROM MEXMOS TEMPERATURE GUIDANCE DURING THE EXTENDED PERIOD. NEEDLESS TO SAY...RAIN CHANCES WILL BE VERY LOW...AND MAY ONLY INCREASE SLIGHTLY WITH THE PASSAGE OF A WEAK COOL FRONT LATE NEXT WEEK. && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && UPDATE...09 AVIATION...20 DISCUSSION...DD
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 536 AM CDT THU MAY 26 2011 ALZ001>010-016-TNZ076-096-097-271015- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 536 AM CDT THU MAY 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT... NUMEROUS THUNDERSTORMS ARE EXPECTED TODAY ACROSS THE PORTION OF THE FORECAST AREA ALONG AND EAST OF A LINE EXTENDING FROM LYNCHBURG TENNESSEE...TO HUNTSVILLE AND CULLMAN. A FEW STORMS IN THIS REGION MAY BE SEVERE...ESPECIALLY FROM LATE MORNING THROUGH THE AFTERNOON... WITH LARGE HAIL...DAMAGING WINDS...AND FREQUENT CLOUD TO GROUND LIGHTING STRIKES BEING THE PRIMARY THREATS. OTHERWISE...SCATTERED THUNDERSTORMS ARE EXPECTED TODAY FOR THE REMAINDER OF NORTHERN ALABAMA AND SOUTHERN MIDDLE TENNESSEE. GUSTY WINDS AND SMALL HAIL WILL BE POSSIBLE WITH THIS ACTIVITY. THUNDERSTORM CHANCES WILL LINGER ACROSS THE SOUTHEAST PORTION OF THE REGION THROUGH EARLY THIS EVENING. AS SKIES BEGIN TO CLEAR WITH THE PASSAGE OF A WEAK COLD FRONT... PATCHY FOG MAY DEVELOP ACROSS MOST OF THE AREA BY EARLY FRIDAY MORNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS POSSIBLE FROM LATE MORNING THROUGH LATE AFTERNOON. 70/DD
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE HUNTSVILLE AL
941 AM CDT THU MAY 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1041 PM TSTM WND DMG 1 N CHEROKEE 34.77N 87.96W
05/25/2011 COLBERT AL TRAINED SPOTTER
LARGE SIGN DESTROYED AT CHEROKEE HIGH SCHOOL. DAMAGE TO A
TRAILER.
1041 PM TSTM WND DMG 1 NNE CHEROKEE 34.77N 87.96W
05/25/2011 COLBERT AL TRAINED SPOTTER
TREE DOWN ON A HOUSE ON GUTHRIE STREET.
1042 PM TSTM WND DMG 2 W CHEROKEE 34.76N 88.00W
05/25/2011 COLBERT AL TRAINED SPOTTER
TREES DOWN BLOCKING HIGHWAY 72 EASTBOUND. DEBRIS IN THE
ROADWAY.
1043 PM TSTM WND DMG CHEROKEE 34.76N 87.97W
05/25/2011 COLBERT AL EMERGENCY MNGR
LARGE SWATH OF TREES AND POWER LINES DOWN THROUGHOUT THE
CITY OF CHEROKEE. ENTIRE CITY WITHOUT POWER. ALSO REPORTS
OF DAMAGE TO A RAILROAD CROSSING ARM.
1055 PM TSTM WND DMG 6 W OAKLAND 34.83N 87.90W
05/25/2011 LAUDERDALE AL EMERGENCY MNGR
TREES AND POWER LINES DOWN ON CR 128.
1114 PM TSTM WND DMG FLORENCE 34.80N 87.68W
05/25/2011 LAUDERDALE AL BROADCAST MEDIA
WIDESPREAD POWER OUTAGES. NUMEROUS TREES AND POWER LINES
DOWN THROUGHOUT THE CITY.
1117 PM TSTM WND GST MUSCLE SHOALS 34.74N 87.67W
05/25/2011 M67.00 MPH COLBERT AL ASOS
MEASURED GUST TO 67 MPH.
1124 PM TSTM WND DMG TUSCUMBIA 34.73N 87.71W
05/25/2011 COLBERT AL EMERGENCY MNGR
WIDESPREAD WIND DAMAGE IS BEING REPORTED ALL ACROSS
COLBERT COUNTY. LARGE TREES HAVE BEEN REPORTED DOWN ON
CARS AND HOUSES AND ARE BLOCKING ROADWAYS. WIDESPREAD
POWER OUTAGES ARE ALSO OCCURRING.
1130 PM TSTM WND DMG 2 WSW KILLEN 34.85N 87.56W
05/25/2011 LAUDERDALE AL TRAINED SPOTTER
TOP OF LARGE HARDWOOD TREE BROKEN AT COVES COURT
RESIDENCE. TOOK DOWN POWER LINE TO HOUSE. ALL POWER OUT
IN NEIGHBORHOOD.
1130 PM TSTM WND DMG MUSCLE SHOALS 34.75N 87.64W
05/25/2011 COLBERT AL TRAINED SPOTTER
ROOF TORN OFF OF HR BLOCK BUILDING ON THE CORNER OF
AVALON AVE AND WOODWARD.
1142 PM TSTM WND DMG ANDERSON 34.93N 87.27W
05/25/2011 LAUDERDALE AL AMATEUR RADIO
UNKNOWN DAMAGE REPORTED IN ANDERSON. SPOTTER REPORTED
HEARING A ROAR.
1143 PM TSTM WND DMG HATTON 34.56N 87.41W
05/25/2011 LAWRENCE AL EMERGENCY MNGR
TREES DOWN AND WIDESPREAD POWER OUTAGES. TREE ON A MOBILE
HOME AT THE INTERSECTION OF 798 AND CR 235.
1143 PM TSTM WND DMG TOWN CREEK 34.68N 87.41W
05/25/2011 LAWRENCE AL EMERGENCY MNGR
TREES DOWN AND POWER OUTAGES.
1147 PM TSTM WND DMG ELGIN 34.85N 87.39W
05/25/2011 LAUDERDALE AL EMERGENCY MNGR
WIDESPREAD WIND DAMAGE AND POWER OUTAGES. SIGNIFICANT
DAMAGE TO A MOBILE HOME.
1152 PM HAIL MOULTON 34.48N 87.28W
05/25/2011 E0.50 INCH LAWRENCE AL AMATEUR RADIO
DIME SIZED HAIL IN MOULTON.
1215 AM TSTM WND DMG 4 SW LEIGHTON 34.66N 87.58W
05/26/2011 COLBERT AL BROADCAST MEDIA
ROOFS DAMAGED AND TREES DOWN IN THE LAGRANGE MOUNTAIN
AREA.
1215 AM TSTM WND DMG DECATUR 34.57N 86.99W
05/26/2011 MORGAN AL LAW ENFORCEMENT
NUMEROUS TREES DOWN IN DECATUR.
1221 AM NON-TSTM WND GST HUNTSVILLE 34.71N 86.63W
05/26/2011 E60.00 MPH MADISON AL AMATEUR RADIO
60-70 MPH WINDS ASSOCIATED WITH GUST FRONT IN SOUTH
HUNTSVILLE.
1225 AM TSTM WND DMG FAYETTEVILLE 35.15N 86.56W
05/26/2011 LINCOLN TN AMATEUR RADIO
MANY TREES ARE DOWN WITH STRUCTURAL DAMAGE IN
FAYETTEVILLE.
1244 AM TSTM WND DMG 5 W HUNTSVILLE 34.74N 86.68W
05/26/2011 MADISON AL TRAINED SPOTTER
SEVERAL LARGE TREES DOWN ON RIMEVILLAGE DR BEHIND THE
TARGET OFF OF UNIVERSITY DRIVE. TIME OF DAMAGE ESTIMATED
BASED ON RADAR.
&&
DJNSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
949 AM CDT THU MAY 26 2011
ALZ006-TNZ096-097-261545-
FRANKLIN-LINCOLN-MADISON-
949 AM CDT THU MAY 26 2011
...SIGNIFICANT WEATHER ADVISORY FOR FRANKLIN...LINCOLN AND MADISON
COUNTIES UNTIL 1045 AM CDT...
AT 947 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR FISK...OR 8 MILES NORTH OF MERIDIANVILLE...
MOVING NORTHEAST AT 35 MPH.
PEA SIZE HAIL...WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
LINCOLN...NEW MARKET.
PLEVNA...CRYSTAL SPRINGS.
ELORA...FLINTVILLE.
SMITHLAND.
HUNTLAND.
MAXWELL...BEANS CREEK.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
&&
LAT...LON 3529 8591 3523 8589 3523 8586 3511 8586
3499 8618 3500 8631 3497 8631 3496 8628
3484 8658 3500 8668 3516 8637 3513 8636
3513 8631 3515 8632 3518 8628 3520 8629
3535 8601
TIME...MOT...LOC 1449Z 241DEG 30KT 3497 8652
SSSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
955 AM CDT THU MAY 26 2011
ALZ005-007-261545-
LIMESTONE-MORGAN-
955 AM CDT THU MAY 26 2011
...SIGNIFICANT WEATHER ADVISORY FOR LIMESTONE AND MORGAN COUNTIES
UNTIL 1045 AM CDT...
AT 952 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR DECATUR...MOVING NORTHEAST AT 35 MPH.
PEA SIZE HAIL...WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
PRICEVILLE.
MOORESVILLE...BELLE MINA.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM CDT
THURSDAY AFTERNOON FOR NORTHEASTERN ALABAMA AND CENTRAL TENNESSEE.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
&&
LAT...LON 3457 8711 3463 8711 3463 8710 3473 8687
3458 8678 3456 8679 3455 8677 3452 8675
3446 8703
TIME...MOT...LOC 1453Z 241DEG 30KT 3458 8699
SSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1032 AM CDT THU MAY 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1225 AM TSTM WND DMG 3 NNE MERIDIANVILLE 34.89N 86.56W
05/26/2011 MADISON AL PUBLIC
TREE DAMAGE.PATH 25 YARDS WIDE, 200 YARDS LONG. POSSIBLE
TORNADO.
&&
JSPRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1047 AM CDT THU MAY 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1041 PM TSTM WND DMG 1 N CHEROKEE 34.77N 87.96W
05/25/2011 COLBERT AL TRAINED SPOTTER
LARGE SIGN DESTROYED AT CHEROKEE HIGH SCHOOL. DAMAGE TO A
TRAILER.
1041 PM TSTM WND DMG 1 NNE CHEROKEE 34.77N 87.96W
05/25/2011 COLBERT AL TRAINED SPOTTER
TREE DOWN ON A HOUSE ON GUTHRIE STREET.
1042 PM TSTM WND DMG 2 W CHEROKEE 34.76N 88.00W
05/25/2011 COLBERT AL TRAINED SPOTTER
TREES DOWN BLOCKING HIGHWAY 72 EASTBOUND. DEBRIS IN THE
ROADWAY.
1043 PM TSTM WND DMG CHEROKEE 34.76N 87.97W
05/25/2011 COLBERT AL EMERGENCY MNGR
LARGE SWATH OF TREES AND POWER LINES DOWN THROUGHOUT THE
CITY OF CHEROKEE. ENTIRE CITY WITHOUT POWER. ALSO REPORTS
OF DAMAGE TO A RAILROAD CROSSING ARM.
1055 PM TSTM WND DMG 6 W OAKLAND 34.83N 87.90W
05/25/2011 LAUDERDALE AL EMERGENCY MNGR
TREES AND POWER LINES DOWN ON CR 128.
1114 PM TSTM WND DMG FLORENCE 34.80N 87.68W
05/25/2011 LAUDERDALE AL BROADCAST MEDIA
WIDESPREAD POWER OUTAGES. NUMEROUS TREES AND POWER LINES
DOWN THROUGHOUT THE CITY.
1117 PM TSTM WND GST MUSCLE SHOALS 34.74N 87.67W
05/25/2011 M67.00 MPH COLBERT AL ASOS
MEASURED GUST TO 67 MPH.
1124 PM TSTM WND DMG TUSCUMBIA 34.73N 87.71W
05/25/2011 COLBERT AL EMERGENCY MNGR
WIDESPREAD WIND DAMAGE IS BEING REPORTED ALL ACROSS
COLBERT COUNTY. LARGE TREES HAVE BEEN REPORTED DOWN ON
CARS AND HOUSES AND ARE BLOCKING ROADWAYS. WIDESPREAD
POWER OUTAGES ARE ALSO OCCURRING.
1130 PM TSTM WND DMG MUSCLE SHOALS 34.75N 87.64W
05/25/2011 COLBERT AL TRAINED SPOTTER
ROOF TORN OFF OF HR BLOCK BUILDING ON THE CORNER OF
AVALON AVE AND WOODWARD.
1130 PM TSTM WND DMG 2 WSW KILLEN 34.85N 87.56W
05/25/2011 LAUDERDALE AL TRAINED SPOTTER
TOP OF LARGE HARDWOOD TREE BROKEN AT COVES COURT
RESIDENCE. TOOK DOWN POWER LINE TO HOUSE. ALL POWER OUT
IN NEIGHBORHOOD.
1142 PM TSTM WND DMG ANDERSON 34.93N 87.27W
05/25/2011 LAUDERDALE AL AMATEUR RADIO
UNKNOWN DAMAGE REPORTED IN ANDERSON. SPOTTER REPORTED
HEARING A ROAR.
1143 PM TSTM WND DMG HATTON 34.56N 87.41W
05/25/2011 LAWRENCE AL EMERGENCY MNGR
TREES DOWN AND WIDESPREAD POWER OUTAGES. TREE ON A MOBILE
HOME AT THE INTERSECTION OF 798 AND CR 235.
1143 PM TSTM WND DMG TOWN CREEK 34.68N 87.41W
05/25/2011 LAWRENCE AL EMERGENCY MNGR
TREES DOWN AND POWER OUTAGES.
1147 PM TSTM WND DMG ELGIN 34.85N 87.39W
05/25/2011 LAUDERDALE AL EMERGENCY MNGR
WIDESPREAD WIND DAMAGE AND POWER OUTAGES. SIGNIFICANT
DAMAGE TO A MOBILE HOME.
1152 PM HAIL MOULTON 34.48N 87.28W
05/25/2011 E0.50 INCH LAWRENCE AL AMATEUR RADIO
DIME SIZED HAIL IN MOULTON.
1215 AM TSTM WND DMG DECATUR 34.57N 86.99W
05/26/2011 MORGAN AL LAW ENFORCEMENT
NUMEROUS TREES DOWN IN DECATUR.
1215 AM TSTM WND DMG 4 SW LEIGHTON 34.66N 87.58W
05/26/2011 COLBERT AL BROADCAST MEDIA
ROOFS DAMAGED AND TREES DOWN IN THE LAGRANGE MOUNTAIN
AREA.
1221 AM NON-TSTM WND GST HUNTSVILLE 34.71N 86.63W
05/26/2011 E60.00 MPH MADISON AL AMATEUR RADIO
60-70 MPH WINDS ASSOCIATED WITH GUST FRONT IN SOUTH
HUNTSVILLE.
1225 AM TSTM WND DMG FAYETTEVILLE 35.15N 86.56W
05/26/2011 LINCOLN TN AMATEUR RADIO
MANY TREES ARE DOWN WITH STRUCTURAL DAMAGE IN
FAYETTEVILLE.
1225 AM TSTM WND DMG 3 NNE MERIDIANVILLE 34.89N 86.56W
05/26/2011 MADISON AL PUBLIC
TREE DAMAGE.PATH 25 YARDS WIDE, 200 YARDS LONG. POSSIBLE
TORNADO.
1244 AM TSTM WND DMG 5 W HUNTSVILLE 34.74N 86.68W
05/26/2011 MADISON AL TRAINED SPOTTER
SEVERAL LARGE TREES DOWN ON RIMEVILLAGE DR BEHIND THE
TARGET OFF OF UNIVERSITY DRIVE. TIME OF DAMAGE ESTIMATED
BASED ON RADAR.
&&
JSSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1053 AM CDT THU MAY 26 2011
ALZ006-261630-
MADISON-
1053 AM CDT THU MAY 26 2011
...SIGNIFICANT WEATHER ADVISORY FOR MADISON COUNTY UNTIL 1130 AM
CDT...
AT 1048 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR REDSTONE ARSENAL...MOVING NORTHEAST AT 35
MPH.
PEA SIZE HAIL...WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
HADEN...HAMPTON COVE.
BROWNSBORO...MAYSVILLE.
DEPOSIT.
NEW MARKET.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
&&
LAT...LON 3500 8633 3467 8637 3457 8656 3459 8659
3459 8661 3456 8663 3470 8673
TIME...MOT...LOC 1552Z 241DEG 30KT 3466 8658
SSThe Northeast Alabama radar (KHTX), 54 km away, was scanning. The volume nearest the first event began at 15:57 UTC.
7 hail, 2 thunderstorm wind. Local standard time, as filed.
Nickel size hail was reported at the intersectoin of Bob Wallace and Triana.
Penny size hail was reported.
Quarter size hail was reported near the intersection of CR 5 and highway 72.
Quarter size hail was reported at the intersection of Scott Street and College Street.
Golfball size hail was reported.
Golfball size hail was reported.
A tree was blown down along CR 51 and near CR 12.
Trees were blown down.
Penny size hail was reported northeast of downtown Fort Payne.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2011Every state in 2011This day in weather historyWarnings in Alabama, May 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 320995, 320997, 320998, 320999, 321001, 321002, 321007, 321008, 321003.